I stopped propecia cold turkey two months ago after taking it for 6 years (started in 2005). I started Rogaine in the interim. I was concerned about it causing depression after going through 2 major depressive episodes (2008 and 2011). Recently, I started itching all over at times. I found two hives on my leg, but otherwise none other. I also have some mild burning sensations on my back and some aches here and there around the itchy areas. I have no extra sensitivty to heat or cold. Most of the strong itching in on my head. I have body hair all over, but not really on my back.
I don’t notice most of these sensations unless I focus on them. I have OCD and Anxiety, so my brain can notice and focus on anything minute.
I just took claritin today. Hope that helps.
Has anyone else experienced this? Is it my body still adjusting?
I’ve read this forum off and on for the last few years. This is my first post. I stopped propecia cold turkey two months ago after taking it for 6 years. On the drug I didn’t notice any side effects. I stopped it because of the small chance it contributed to two major depressive episodes I had in 2008 and 2011. I also did not ever like the idea of taking a drug to keep my hair for the rest of my life (i’m not a fan of taking prescription meds).
The only difference I noticed when I stopped two months ago was my scalp itching and of course my hair thinning. My scalp still itches but this week I started to:
-itch all over (claritin did not help)
-have some mild aches here and there in my limbs
-some pins and needles in the areas that itch
-light burning sensation in my back
With the addition of the pins and needles feeling this seems to be peripheral neuropathy which has been reported and discussed on the forum as a result of finasteride. Finasteride inhibits multiple hormonal pathways and crosses the blood/brain barrier. The hormonal pathways affected result in impaired neurosteriod production.
Given time these symptoms may go away but you should also visiting a dermatologist and neurologist to get their take at least from a professional diagnosis standpoint. Check out these threads for further information as well as the FAQ on the main site and try to get the recommended blood tests:
In the mean time please post your member story and try to live healthy to prevent future side effects from appearing. Your body has essentially been fighting the finasteride poison and is trying to re-adjust itself. Some things that may help improve long-term sides from finasteride are:
eating a paleo diet
eliminating sugars, caffeine, alcohol
getting enough rest - listen to your body here
not overdoing sexual activity or masturbation especially if you’re in a fragile recovery period - maybe once every three days
Thanks for the info. I will post my profile soon. I am hoping that what I started feeling this week will go away as my body adjusts and heals. I am a non-smoker, have a healthy diet (fruits and vegs), have a relatively low stress job, and exercise.
Any updates? I have experienced skin itching (especially after shower), followed by muscle fasciculations and other mental symptoms for a while now. It went away but came back recently. I often get worried that it is something serious (polycythemia vera, lymphoma, etc.) but it may also be due to propecia…